Tennessee, 2008Drought in Tennessee, March 1 to 31, 2008
March 1 to 31, 2008 · NWS OHX · 22 events in 22 counties and zones
The drought area has shrunk a little since February, 2008.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 22
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The drought area has shrunk a little since February, 2008.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 29, 4:39 PM CST, 7 hours 21 minutes earlier.
Area forecast discussion, Feb 29, 4:39 PM CST, 7 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
439 PM CST FRI FEB 29 2008
.UPDATE...
HAVE TO UPDATE THE ZONES/GRIDS TO BECOME MORE IN AGREEMENT. WILL
GO FOR LIKELY RN/SN FOR TUE AS STILL VERY MUCH UP IN AIR AS TO
WHAT EXACT SCENARIO WILL BE.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
17/MAG
Hazardous weather outlook, Feb 29, 3:57 AM CST, 20 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
357 AM CST FRI FEB 29 2008
TNZ005>011-022>034-056>066-075-077>080-093>095-011000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
357 AM CST FRI FEB 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A STRONG COLD FRONT WILL MOVE INTO THE AREA EARLY NEXT WEEK AND
PRODUCE A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT...A FEW
OF WHICH COULD BE STRONG TO SEVERE.
COLDER AIR WILL MOVE INTO THE REGION TUESDAY...AND MAY PRODUCE A
ROUND OF SCATTERED SNOW SHOWERS...BEFORE PRECIPITATION FINALLY
ENDS TUESDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED AT SOME
POINT MONDAY OR MONDAY NIGHT IF SEVERE WEATHER DEVELOPS.
19
Drought, Bedford
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bedford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.514, -86.459 (the zone’s center; the record gives no point)
Drought, Cannon
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cannon forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.809, -86.062 (the zone’s center; the record gives no point)
Drought, Coffee
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Coffee forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.491, -86.075 (the zone’s center; the record gives no point)
Drought, Cumberland
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Cumberland forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.950, -84.998 (the zone’s center; the record gives no point)
Drought, Dekalb
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Dekalb forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.980, -85.833 (the zone’s center; the record gives no point)
Drought, Fentress
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Fentress forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.381, -84.932 (the zone’s center; the record gives no point)
Drought, Giles
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Giles forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.202, -87.035 (the zone’s center; the record gives no point)
Drought, Grundy
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Grundy forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.388, -85.723 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.359, -85.673 (the zone’s center; the record gives no point)
Drought, Lawrence
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Lawrence forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.217, -87.396 (the zone’s center; the record gives no point)
Drought, Maury
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Maury forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.617, -87.077 (the zone’s center; the record gives no point)
Drought, Overton
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Overton forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.345, -85.288 (the zone’s center; the record gives no point)
Drought, Putnam
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Putnam forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.141, -85.495 (the zone’s center; the record gives no point)
Drought, Rutherford
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Rutherford forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.469, -86.765 (the zone’s center; the record gives no point)
Drought, Smith
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Smith forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.251, -85.957 (the zone’s center; the record gives no point)
Drought, Trousdale
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Trousdale forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.392, -86.157 (the zone’s center; the record gives no point)
Drought, Van Buren
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.696, -85.453 (the zone’s center; the record gives no point)
Drought, Warren
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Warren forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.679, -85.778 (the zone’s center; the record gives no point)
Drought, White
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- White forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.926, -85.455 (the zone’s center; the record gives no point)
Drought, Williamson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Williamson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Drought, Wilson
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Wilson forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 36.155, -86.298 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, March 1, 2008$45,000 · 11 events
- Drought in Alabama, March 1 to 31, 200835 events
- Winter Storm in Vermont, March 1, 2008$40,000 · 5 events
- Winter Weather in New York, March 1, 2008$30,000 · 9 events
- Damaging Winds in Alabama, March 1 to 4, 2008$30,000 · 50 kt wind · 2 events
- Flooding in Missouri, March 1 to 7, 200819 events
- Heavy Snow in Maine, March 1, 200817 events
- Flooding in Indiana, March 1 to 2, 2008$20,000 · 2 events
- Heavy Snow in Maine, March 1 to 2, 200815 events
- Drought in Texas, March 1 to 31, 200813 events
- Heavy Snow in New Hampshire, March 1, 200812 events
- Drought in Virginia, March 1 to 31, 200812 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91287, 91288, 91290, 91291, 91296, 91297, 91298, 91300, 91302, 91303, 91307, 91310, 91312, 91314, 91316, 91317, 91319, 91320, 91321, 91322, 91324, 91325.